Alert archive / Oklahoma / Flash Flood Warnings in 2017
Flash Flood Warning 71, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Jul 15, 2017, 8:19 PM CDT for Custer County, Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2017, 8:19 PM CDT (01:19 UTC)
- Expired
- Jul 15, 2017, 11:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Flood severity
- None
County Custer County, OK
The radar
The Vance AFB radar (KVNX), 133 km from the middle of the area, began a volume at 01:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 1.3 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 51 J/kg
- Mixed-layer CIN
- -371 J/kg
- Mixed-layer LCL
- 1633 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- -45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
849
WGUS54 KOUN 160119
FFWOUN
OKC039-160415-
/O.NEW.KOUN.FF.W.0071.170716T0119Z-170716T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Norman OK
819 PM CDT SAT JUL 15 2017
The National Weather Service in Norman has issued a
* Flash Flood Warning for...
Northeastern Custer County in western Oklahoma...
* Until 1115 PM CDT
* At 818 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Over three inches of rain have
already fallen in some locations. Flash flooding is occurring or
is imminent.
* Some locations that will experience flooding include...
Custer City.
Additional rainfall amounts of at least an inch are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
&&
LAT...LON 3573 9869 3558 9874 3563 9901 3572 9897
3574 9883
$$
MAHALE1 follow-up statement
552
WGUS74 KOUN 160413
FFSOUN
Flash Flood Statement
National Weather Service Norman OK
1113 PM CDT SAT JUL 15 2017
OKC039-160423-
/O.EXP.KOUN.FF.W.0071.000000T0000Z-170716T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Custer OK-
1113 PM CDT SAT JUL 15 2017
...THE FLASH FLOOD WARNING FOR NORTHEASTERN CUSTER COUNTY WILL EXPIRE
AT 1115 PM CDT...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.
LAT...LON 3573 9869 3558 9874 3563 9901 3572 9897
3574 9883
$$
MAHALEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Jul 15, 6:44 PM CDT, 1 hour 35 minutes earlier.
Area forecast discussion, Jul 15, 6:44 PM CDT, 1 hour 35 minutes before
Area Forecast Discussion National Weather Service Norman OK 644 PM CDT Sat Jul 15 2017 .DISCUSSION... Isolated to scattered strong to severe thunderstorms will continue to slowly decrease in coverage and intensity during the evening hours with the loss of daytime heating. Two main clusters of storms (one from near Chickasha to Elmore City and two from Woodward to Camargo to Clinton) will continue to bring some gusty winds (possibly briefly severe 60-70 mph) along with heavy rainfall (1-2") as they move south to southeast. These storms will remain unorganized due to weak shear (0-6 km shear under 20 kt) and should weaken in the next few hours with the loss of daytime heating. Storm chances for the rest of tonight remain very low northeast of an Alva to El Reno to Norman to Ada line (including Oklahoma City, Stillwater, Enid, and Ponca City) as well as southwest of a Hollis to Altus to Lawton to Marietta to Ada line (including Wichta Falls and all of western north Texas). Products will be updated shortly. Aviation discussion for the 00 UTC TAFs is below. MBS && .AVIATION... Mainly VFR conditions are expected to continue. Ongoing TSRA near KWWR, KGAG, and KCSM should end by 02 UTC. Chances of TSRA after 02 UTC are too low to mention at any TAF site. Patches of MVFR/IFR conditions with BR may occur anywhere north of KPPA-KLAW-KDUA 08-16 UTC. Kept IFR mention near KGAG and KWWR 09-12 UTC, though confidence of occurrence is not too high. Otherwise, chances of MVFR/IFR conditions occurring remain too low to mention. MBS && .PREV DISCUSSION... /issued 209 PM CDT Sat Jul 15 2017/ DISCUSSION... Isolated showers and a few thunderstorms are expected over western Oklahoma until around sunset today in the very moist and hot environment. Overnight, some thunderstorms and rain are expected to move southeast from western Kansas across a larger part of western Oklahoma, ending after sunrise in southwest Oklahoma. This will be along a weak surface trough and weak upslope flow in the thermodynamically favorable environment. Beyond Sunday, rain chances decrease everywhere and the heat increases. By the middle of next week temperatures will again be above seasonable normals in the very humid atmosphere. A strong upper high will range across the central and southern plains, more or less, east to west. This will keep the westerlies far removed from Oklahoma and the heat here. Rain chances remain very low beyond next week. && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && 17/10
Hazardous weather outlook, Jul 15, 6:48 PM CDT, 1 hour 31 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 648 PM CDT Sat Jul 15 2017 OKZ004>048-050>052-TXZ083>090-170000- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 648 PM CDT Sat Jul 15 2017 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Tonight... .Thunderstorms... Scattered showers and thunderstorms will occur tonight across mainly the western half of Oklahoma before midnight. No organized severe weather is expected. However, a few storms may produce damaging winds up to 70 mph and very heavy rain that could lead to flooding. .DAYS TWO THROUGH SEVEN...Sunday through Friday... .Thunderstorms... Showers and thunderstorms will remain possible Sunday, mainly across portions of western Oklahoma and western north Texas. Gusty winds and heavy rain will be the main concerns. Low thunderstorm chances are also forecast for parts of the area Monday and Tuesday as well as Friday. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook. MBS
In the hours before
Local storm report, Jul 15, 7:30 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
730 PM CDT SAT JUL 15 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND DMG ESE NORMAN 35.22N 97.44W
07/15/2017 CLEVELAND OK STORM CHASER
SIGN BLOWN OFF ROOF FROM COMMERICAL BUILDING AT ALAMEDA
AND CLASSEN.
&&
MAHALELocal storm report, Jul 15, 7:37 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
737 PM CDT SAT JUL 15 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND GST 3 N PUTNAM 35.90N 98.96W
07/15/2017 M60 MPH DEWEY OK MESONET
&&
BRBLocal storm report, Jul 15, 7:38 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
738 PM CDT SAT JUL 15 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND DMG 1 SE NORMAN 35.21N 97.43W
07/15/2017 CLEVELAND OK STORM CHASER
NUMEROUS LARGE BRANCHES DOWN FROM BOYD TO MAIN ON CLASSEN
BLVD. SOME ROADS BLOCKED AND BENT STREET SIGN ON THE
GROUND.
&&
MAHALESpecial weather statement, Jul 15, 7:49 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
749 PM CDT SAT JUL 15 2017
OKZ015-160115-
Dewey OK-
749 PM CDT SAT JUL 15 2017
...SIGNIFICANT WEATHER ADVISORY FOR central Dewey County Until 815 PM
CDT...
AT 746 PM CDT, a strong thunderstorm was located near Taloga, moving
east at 5 MPH.
HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts over 50 MPH...
Minor flooding in areas of poor drainage...
Locations impacted include...
Taloga.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3595 9907 3610 9906 3613 9891 3609 9883
3599 9885 3593 9896
TIME...MOT...LOC 0046Z 267DEG 5KT 3603 9898
BRBSpecial weather statement, Jul 15, 7:50 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
750 PM CDT SAT JUL 15 2017
OKZ017-160115-
Blaine OK-
750 PM CDT SAT JUL 15 2017
...SIGNIFICANT WEATHER ADVISORY FOR northwestern Blaine County Until
815 PM CDT...
AT 748 PM CDT, strong thunderstorms were along a line extending from
near Canton to near Eagle City. These storms were nearly stationary.
HAZARDS INCLUDE...
Wind gusts over 50 MPH...
Minor flooding in areas of poor drainage...
Locations impacted include...
Canton, Longdale, Canton Lake, Eagle City and Southard.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3596 9838 3586 9844 3571 9863 3613 9864
3617 9854 3617 9840
TIME...MOT...LOC 0048Z 324DEG 1KT 3606 9859 3593 9859
BRBSpecial weather statement, Jul 15, 7:59 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 759 PM CDT SAT JUL 15 2017 OKZ015-016-160130- Dewey OK-Custer OK- 759 PM CDT SAT JUL 15 2017 ...SIGNIFICANT WEATHER ADVISORY FOR eastern Dewey and eastern Custer Counties Until 830 PM CDT... AT 757 PM CDT, strong thunderstorms were along a line extending from near Canton Lake to 4 miles north of Weatherford. These storms were nearly stationary. HAZARDS INCLUDE... Wind gusts over 50 MPH... Minor flooding in areas of poor drainage... Locations impacted include... Weatherford, Thomas, Oakwood, Fay, northwestern Canton Lake and Hucmac. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3549 9862 3553 9888 3616 9882 3617 9864 TIME...MOT...LOC 0057Z 257DEG 3KT 3614 9869 3559 9872 BRB
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 7:03 PM CDT | Areal Flood Advisory | OUN | Dewey | 117 min |
| Jul 15, 7:05 PM CDT | Special Weather Statement | OUN | Custer | 25 min |
| Jul 15, 7:06 PM CDT | Special Weather Statement | OUN | Blaine | 24 min |
| Jul 15, 7:16 PM CDT | Special Weather Statement | OUN | Dewey | 29 min |
| Jul 15, 7:29 PM CDT | Areal Flood Advisory | OUN | Custer | 2 hr |
| Jul 15, 7:36 PM CDT | Severe Thunderstorm Warning | OUN | Custer, Dewey | 24 min |
| Jul 15, 7:49 PM CDT | Special Weather Statement | OUN | Dewey | 26 min |
| Jul 15, 7:50 PM CDT | Special Weather Statement | OUN | Blaine | 25 min |
| Jul 15, 7:59 PM CDT | Special Weather Statement | OUN | Dewey | 31 min |
| Jul 15, 8:10 PM CDT | Areal Flood Advisory | OUN | Blaine, Custer, Dewey | 3 hr |
| Jul 15, 8:24 PM CDT | Special Weather Statement | OUN | Blaine | 51 min |
| Jul 15, 8:37 PM CDT | Flash Flood Warning | OUN | Blaine, Dewey | 3 hr |
| Jul 15, 8:49 PM CDT | Special Weather Statement | OUN | Canadian | 26 min |
| Jul 15, 9:32 PM CDT | Special Weather Statement | OUN | Harmon | 28 min |
| Jul 15, 9:33 PM CDT | Special Weather Statement | OUN | Washita | 27 min |
| Jul 15, 11:16 PM CDT | Special Weather Statement | OUN | Cotton | 29 min |
| Jul 15, 11:47 PM CDT | Special Weather Statement | OUN | Cotton | 28 min |
| Jul 16, 12:17 AM CDT | Special Weather Statement | OUN | Cotton | 43 min |
| Jul 16, 12:23 PM CDT | Special Weather Statement | OUN | Murray | 37 min |
| Jul 16, 12:43 PM CDT | Special Weather Statement | OUN | Stephens | 32 min |
| Jul 16, 3:29 PM CDT | Special Weather Statement | OUN | Murray | 31 min |
Nearby
Flash Flood Warnings in Oklahoma, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.